Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2001, 6:55 PM CDT for East Baton Rouge Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 11, 2001, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County East Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112357 SVRNEW LAC033-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 655 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM JUST EAST OF ZACHARY TO 5 MILES EAST OF HILLSIDE. THE THUNDERSTORMS WERE MOVING TO THE SOUTHWEST AT 25 MPH. THE CITIES OF BATON ROUGE AND ZACHARY ARE IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SE.VERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED JUL 11 2001 THE AVN SHOWS THE 500 MILLIBAR HIGH CENTERED OVER SOUTHWEST OKLAHOMA REMAINING NEARLY STATIONARY THROUGH MONDAY. AN UPPER TROF ALONG THE ATLANTIC SEABOARD AND INTO THE NORTHEAST GULF OF MEXICO. A COLD FRONT WILL MOVE ACROSS THE CENTRAL PORTION OF THE AREA BY EARLY SUNDAY MORNING THEN BEGIN TO DISSIPATE. IMPULSES ROTATING ACROSS THE TOP OF THE UPPER WILL AID THE DEVELOPMENT OF CONVECTION ACROSS THE AREA THROUGH MOST OF THE PERIOD. TEMPERATURES SHOULD BEGIN TO MODERATE AS CLOUDINESS INCREASES AND THE ATMOSPHERE IS INFLUENCED BY RAIN COOLED AIR. WILL LIKELY SEE AN INCREASE IN CONVECTION EARLY THURSDAY MORNING IN THE NORTHERN PORTION OF THE AREA AS AN IMPULSE DROPS SOUTHEAST OUT OF ARKANSAS. GUIDANCE MAX TEMPERATURES LOOK SLIGHTLY HIGH FOR THURSDAY AND WILL ADJUST DOWNWARD. GUIDANCE POPS APPEAR REASONABLE. MCB 76/93/75/88 3445 BTR 77/92/77/90 2445 MSY 78/93/77/90 3445 GPT 76/93/75/90 4545 .NEW...NONE LA...NONE. MS...NONE. 23
In the hours before
Local storm report, Jul 11, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
645 PM CDT WED JUL 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM BELLE CHASSE LA WIND DAMAGE
07/11/01 PLAQUEMINES TREE REPORTED DOWN ON HOME
WITH ROOF DAMAGE. REPORTED
BY MEDIA FROM THE PUBLIC.
0505 PM SUMMIT MS WIND DAMAGE
07/11/01 PIKE TREE REPORTED DOWN ON PUMP
HOUSE. REPORTED BY
EMERGENCY MANAGEMENT.
0510 PM 3 SW HAMMOND LA WIND DAMAGE
07/11/01 TANGIPAHOA TREES REPORTED DOWN WITH
DAMAGE TO ONE HOME AND ONE
CAR. REPORTED BY LAW
ENFORCEMENT.
0520 PM MAGNOLIA MS WIND DAMAGE
07/11/01 PIKE MULTIPLE TREES REPORTED
BLOWN DOWN. REPORTED BY LAW
ENFORCEMENT.
0545 PM MAUREPAS LA WIND DAMAGE
07/11/01 LIVINGSTON TREES REPORTED BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT.
0555 PM GREENSBURG LA WIND DAMAGE
07/11/01 ST. HELENA TREES REPORTED BLOWN DOWN.
> REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:20 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 40 min |
| Jul 11, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 51 min |
| Jul 11, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 55 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.